Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 82, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 24, 2017, 7:21 PM EST. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2017, 7:21 PM EST (00:21 UTC)
- Expired
- Nov 26, 2017, 10:00 PM EST
- In force
- 51 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
175 WHUS73 KIWX 250021 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 721 PM EST FRI NOV 24 2017 LMZ043-046-250830- /O.CAN.KIWX.GL.W.0018.000000T0000Z-171125T0300Z/ /O.NEW.KIWX.SC.Y.0082.171125T0021Z-171126T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 721 PM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 1 PM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...SOUTHWEST WIND 15 TO 25 KNOTS VEERING NORTHWEST AT 15 TO 20 KNOTS AFTER MIDNIGHT. GUSTS UP TO 30 KNOTS THROUGH MIDNIGHT. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT, OCCASIONALLY TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCD
8 follow-up statements
030 WHUS73 KIWX 250249 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 949 PM EST FRI NOV 24 2017 LMZ043-046-251100- /O.CON.KIWX.SC.Y.0082.000000T0000Z-171126T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 949 PM EST FRI NOV 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WINDS...SOUTHWEST WIND 15 TO 25 KNOTS VEERING NORTHWEST AFTER MIDNIGHT. GUSTS UP TO 30 KNOTS POSSIBLE OVERNIGHT. * WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET AFTER MIDNIGHT, OCCASIONALLY TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCD
202 WHUS73 KIWX 250901 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 AM EST SAT NOV 25 2017 LMZ043-046-251715- /O.CON.KIWX.SC.Y.0082.000000T0000Z-171126T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 AM EST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
439 WHUS73 KIWX 251514 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1014 AM EST SAT NOV 25 2017 LMZ043-046-252315- /O.CON.KIWX.SC.Y.0082.000000T0000Z-171126T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1014 AM EST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * WAVES...4 TO 8 FEET TODAY AND TONIGHT...OCCASIONALLY TO 10 FEET THIS AFTERNOON. SUBSIDING TO 3 TO 5 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
054 WHUS73 KIWX 251956 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 256 PM EST SAT NOV 25 2017 LMZ043-046-260400- /O.EXT.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 256 PM EST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST SUNDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS DIMINISHING TO AROUND 10 KNOTS AFTER MIDNIGHT. WEST 10 TO 15 KNOTS SUNDAY MORNING BACKING SOUTHWEST 15 TO 20 KNOTS SUNDAY AFTERNOON. GUSTS TO 25 KNOTS LATE SUNDAY AFTERNOON. * WAVES...4 TO 7 FEET OCCASIONALLY TO 9 FEET SUBSIDING TO 3 TO 6 FEET AFTER MIDNIGHT. 3 TO 5 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
098 WHUS73 KIWX 260304 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1004 PM EST SAT NOV 25 2017 LMZ043-046-261115- /O.CON.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1004 PM EST SAT NOV 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY... * WINDS...NORTHWEST 5 TO 15 KNOTS TONIGHT. WEST WINDS 10 TO 20 KNOTS SUNDAY BACKING SOUTHWEST SUNDAY AFTERNOON, WITH GUSTS UP TO 25 KNOTS POSSIBLE. SOUTHWEST WINDS 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS SUNDAY EVENING. * WAVES...3 TO 7 FEET TONIGHT INTO SUNDAY EVENING, THEN SUBSIDING TO 1 TO 3 FEET LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCD
449 WHUS73 KIWX 260928 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EST SUN NOV 26 2017 LMZ043-046-261730- /O.CON.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 428 AM EST SUN NOV 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...WEST 5 TO 10 KNOTS BACKING SOUTHWEST THIS AFTERNOON AND INCREASING TO 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THE EVENING. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
624 WHUS73 KIWX 261512 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1012 AM EST SUN NOV 26 2017 LMZ046-261615- /O.CAN.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1012 AM EST SUN NOV 26 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. SOUTHWEST WINDS WILL PICK UP AGAIN LATER THIS AFTERNOON WITH A FEW GUSTS TO 25 KNOTS POSSIBLE. HOWEVER...WAVES ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LMZ043-262315- /O.CON.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1012 AM EST SUN NOV 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 10 TO 15 KNOTS INCREASING TO 15 TO 20 KNOTS THIS AFTERNOON INTO THIS EVENING. GUSTS TO 25 KNOTS THIS AFTERNOON AND EVENING. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
281 WHUS73 KIWX 262003 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 303 PM EST SUN NOV 26 2017 LMZ043-270300- /O.CON.KIWX.SC.Y.0082.000000T0000Z-171127T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI- 303 PM EST SUN NOV 26 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 10 TO 20 KNOTS WITH A FEW GUSTS TO 25 KNOTS THIS EVENING...THEN BECOMING WEST AROUND 10 KNOTS OVERNIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 6:32 PM EST, 49 minutes earlier.
Area forecast discussion, Nov 24, 6:32 PM EST, 49 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 632 PM EST Fri Nov 24 2017 .SYNOPSIS... Issued at 217 PM EST Fri Nov 24 2017 Primarily dry conditions will persist through the weekend with just a low chance for a few sprinkles tonight. After highs today in the 50s, lows tonight should dip to around 40. Highs this weekend should be around 45. There are a few chances for light precipitation next week but conditions will remain largely dry with temperatures above normal. && .SHORT TERM...(This Evening through Saturday) Issued at 223 PM EST Fri Nov 24 2017 A cold front will move across the area tonight. Very dry conditions aloft should only allow for a few sprinkles. Very limited cold air will be able to reach the area, so highs Saturday will still be a little above normal. && .LONG TERM...(Saturday Night through Friday) Issued at 223 PM EST Fri Nov 24 2017 A mild and relatively inactive pattern can be expected through next Thursday as the flow remains high zonal with a few weak systems impacting the area. Temperatures should rise much above normal early next week as an upper level ridge builds north of the Ohio Valley in response to an active pattern along the western North America Coast. Some energy in the form of a short wave trof or upper level low should move east of the Mississippi River by the middle of next week. There was a very large model spread favoring low confidence in the timing and duration with any precipitation associated with this system. For this package, kept a chance for mainly light rain from late Tuesday into Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 632 PM EST Fri Nov 24 2017 All eyes are on a surface cold front currently passing through Madison, WI. Ahead of this surface feature are howling low-level winds. Latest guidance indicates greater wind speeds at 2,000ft than what was in the 18Z TAFs. As such, we have increased the LLWS speed; working to find the forecast average speed between guidance members. There is high confidence in the LLWS end time. After the cold front, we anticipate a period of MVFR ceilings in response to the cold air advection. However, guidance attempt to introduce IFR conditions. At this time we are opting to set such solution aside given... 1) current upstream observations (which are MVFR at worst), 2) a lack of low-level moisture with this front, and 3) for a lake response, we're looking for a greater northerly component to the winds. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Gale Warning until 10 PM EST this evening for LMZ043-046. && SYNOPSIS...AGD/Skipper SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 24, 4:17 AM EST, 15 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 417 AM EST Fri Nov 24 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250930- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 417 AM EST Fri Nov 24 2017 /317 AM CST Fri Nov 24 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-250930- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 417 AM EST Fri Nov 24 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight A gale warning is in effect today through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Conditions hazardous to small craft will persist through Saturday night. Hazardous conditions for small craft are expected again late Monday afternoon through Tuesday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.